Alert archive / Wisconsin / Wind Advisories in 2020
Wind Advisory 5, NWS Green Bay, WI
NWS Green Bay, WI issued this wind advisory at Jun 9, 2020, 3:37 PM CDT for 9 counties in Wisconsin. It took effect at Jun 9, 2020, 4:00 PM CDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2020, 3:37 PM CDT (20:37 UTC)
- In effect from
- Jun 9, 2020, 4:00 PM CDT
- Expired
- Jun 10, 2020, 5:46 AM CDT
- In force
- 14 hr
- Issued by
- NWS Green Bay, WI
Counties Brown County, WI, Calumet County, WI, Door County, WI, Kewaunee County, WI, Manitowoc County, WI, Marinette County, WI, Oconto County, WI, Outagamie County, WI, Winnebago County, WI
The radar
The Green Bay radar (KGRB), 9 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.6 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2796 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
130 WWUS73 KGRB 092037 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 337 PM CDT Tue Jun 9 2020 WIZ022-038>040-048>050-073-074-100445- /O.NEW.KGRB.WI.Y.0005.200609T2100Z-200610T0600Z/ Door-Outagamie-Brown-Kewaunee-Winnebago-Calumet-Manitowoc- Southern Marinette County-Southern Oconto County- Including the cities of Sturgeon Bay, Fish Creek, Sister Bay, Appleton, Green Bay, Kewaunee, Luxemburg, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, Two Rivers, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee 337 PM CDT Tue Jun 9 2020 ...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT WEDNESDAY... * WHAT...Southeast winds 15 to 30 mph with gusts up to 50 mph expected. * WHERE...Door, Outagamie, Brown, Kewaunee, Winnebago, Calumet, Manitowoc, Southern Marinette County and Southern Oconto County Counties. * WHEN...Until 1 AM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Kallas
3 follow-up statements
413 WWUS73 KGRB 100249 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 949 PM CDT Tue Jun 9 2020 WIZ022-038>040-048>050-073-074-100900- /O.EXT.KGRB.WI.Y.0005.000000T0000Z-200610T0900Z/ Door-Outagamie-Brown-Kewaunee-Winnebago-Calumet-Manitowoc- Southern Marinette County-Southern Oconto County- Including the cities of Sturgeon Bay, Fish Creek, Sister Bay, Appleton, Green Bay, Kewaunee, Luxemburg, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, Two Rivers, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee 949 PM CDT Tue Jun 9 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CDT WEDNESDAY... * WHAT...East to southeast winds 15 to 30 mph with gusts up to 45 mph through midnight, shifting to the south and southwest overnight. * WHERE...Winnebago, Calumet, Kewaunee, Southern Oconto County, Southern Marinette County, Door, Manitowoc, Brown and Outagamie Counties. * WHEN...Until 4 AM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Bersch
332 WWUS73 KGRB 100828 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 328 AM CDT Wed Jun 10 2020 WIZ022-038>040-048>050-073-074-101100- /O.EXT.KGRB.WI.Y.0005.000000T0000Z-200610T1100Z/ Door-Outagamie-Brown-Kewaunee-Winnebago-Calumet-Manitowoc- Southern Marinette County-Southern Oconto County- Including the cities of Sturgeon Bay, Fish Creek, Sister Bay, Appleton, Green Bay, Kewaunee, Luxemburg, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, Two Rivers, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee 328 AM CDT Wed Jun 10 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CDT EARLY THIS MORNING... * WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph. * WHERE...Winnebago, Calumet, Kewaunee, Southern Oconto County, Southern Marinette County, Door, Manitowoc, Brown and Outagamie Counties. * WHEN...Until 6 AM CDT early this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Bersch
236 WWUS73 KGRB 101046 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 546 AM CDT Wed Jun 10 2020 WIZ022-038>040-048>050-073-074-101200- /O.CAN.KGRB.WI.Y.0005.000000T0000Z-200610T1100Z/ Door-Outagamie-Brown-Kewaunee-Winnebago-Calumet-Manitowoc- Southern Marinette County-Southern Oconto County- Including the cities of Sturgeon Bay, Fish Creek, Sister Bay, Appleton, Green Bay, Kewaunee, Luxemburg, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, Two Rivers, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee 546 AM CDT Wed Jun 10 2020 ...WIND ADVISORY IS CANCELLED... Southwest winds have diminished in the last hour or two and will continue to diminish this morning. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this wind advisory went out at Jun 9, 1:08 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 9, 1:08 PM CDT, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 108 PM CDT Tue Jun 9 2020 Updated aviation portion for 18Z TAF issuance .SHORT TERM...Today...Tonight...and Wednesday Issued at 416 AM CDT Tue Jun 9 2020 The remnants of Tropical Storm Cristobal will bring a several hour period of heavy rains, gusty winds and thunderstorms to the area later today and tonight. There will be a break in the action Wednesday morning before another low pressure system associated with a strong upper trough lifts northeast across southern Wisconsin and brings additional showers. The atmosphere across Wisconsin is quite dry this morning as there is subsidence north of the approaching tropical depression and dry air continues to move into the air on east winds. The dry air should allow temperatures to warm quickly today, with highs about 10 degrees above normal in most areas. There should still be some defined spiral bands of showers and thunderstorms as the remnants of Cristobal approaches late in the day. The best upper diffluence and low level convergence occurs this evening in central and east central Wisconsin and across the north overnight. Precipitable water values over 2 inches are forecast by the models suggest that the rain will be very heavy. Flash flood guidance is around 2 inches in a three hour period in urban areas, but closer to 3 inches elsewhere. The fast movement of the system should help reduce the threat of flooding, though would expect some small stream and urban flooding at some point. While severe thunderstorms are not expected, there could be wind gusts of 30 to 50 mph with some showers or thunderstorms tonight with 925mb winds of 50+ knots. The showers should end for awhile Wednesday before the next strong upper system and associated surface low approach in the afternoon with more showers and possible thunderstorms. .LONG TERM...Wednesday Night Through Monday Issued at 416 AM CDT Tue Jun 9 2020 Transitioning to a cooler and dry period through the weekend, and then a return to seasonable temperatures and shower/storm chances next week. Wednesday night...Surface low continues to slide off to the northeast as the upper level trough passes across WI. Will continue to see scattered showers for a period as the trough is overhead, with coverage decreasing towards Thursday morning. Wind remains a concern as the sfc pressure gradient remains tight across the area. Winds at 925mb peak around 45 knots, but there is still some uncertainty with how much of this will mix down to the surface. Marine headlines may need to be extended through Wednesday night to account for the gusty winds. Thursday...The GFS has come more in line with the ECMWF and Canadian and pushes the trough/low well east quicker. May continue to see a few showers through the afternoon due to some lingering shortwave energy and added lift from the LFQ up an upper jet. Thunderstorm potential looks low as there is little to no instability by this point, however gusty winds are possible within any showers as winds remain strong just above the surface and lapse rates are around 6.5 to 7.0 C/km. Any showers would come to an end Thursday evening as sfc high builds in from the north. Friday through the weekend...Ridging to the west will keep WI in northwest flow through the weekend. Dry and cooler weather is expected during this time. Daily highs will be in the 60s to low 70s, and morning lows will be in the 40s to low 50s. This is around 5 to 10 degrees below normal. Early next week...On Monday, upper heights rise a bit as the ridge tilts northeast and temperatures return to near normal. Models diverge after this, but generally show the ridge breaking down and flow becoming more zonal. This may push a shortwave or two across the area which could generate some showers or thunderstorms early in the week, but confidence is low this far out. && .AVIATION...for 18Z TAF Issuance Issued at 107 PM CDT Tue Jun 9 2020 VFR conditions are expected through late this afternoon as mid- level clouds will increase from the south. Showers and isolated thunderstorms from the remnants of Tropical Storm Cristobal will move into the region this evening and continue overnight moving north producing IFR conditions. Surface winds will increase tonight and veer south/southwest over the east-central Wisconsin TAF sites and back north/northwest over the central and north- central Wisconsin TAF sites. LLWS is possible across the region this evening and ending by daybreak Wednesday. The shower activity should end for awhile Wednesday morning, but showers will return towards the end of the TAF period. Mostly MVFR conditions are expected Wednesday. && .GRB WATCHES/WARNINGS/ADVISORIES... Beach Hazards Statement through Wednesday morning for WIZ022-040- 050. Flash Flood Watch from 6 PM CDT this evening through Wednesday morning for WIZ005-010-018-030-035. && SHORT TERM.....RDM LONG TERM......KLJ AVIATION.......Hykin
Hazardous weather outlook, Jun 9, 3:10 PM CDT, 27 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 310 PM CDT Tue Jun 9 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-102015- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 310 PM CDT Tue Jun 9 2020 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight A several hour period of heavy rain, isolated thunderstorms, and gusty winds is expected tonight as the remnants of Tropical Storm Cristobal moves across Wisconsin. Local flooding of small streams and urban areas is possible especially in central and north- central Wisconsin. A Flash Flood Watch remains in effect for the counties of: Wood, Marathon, Lincoln, Oneida, and Vilas from 6 PM this evening to 7 AM Wednesday morning. Gusty winds and large waves could produce local lakeshore flooding on the western shoreline along the Bay of Green Bay and along the Lake Michigan shoreline tonight. Dangerous swimming conditions are likely tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Strong currents and dangerous swimming conditions are expected along Lake Michigan beaches on Wednesday due to high waves. Areas of frost are possible Friday night across far northern Wisconsin as temperatures are forecast to fall into the middle to upper 30s. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report any wind gusts greater than 40 mph, rainfall amounts of one inch or greater, and any flooding. LMZ521-522-541>543-102015- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 310 PM CDT Tue Jun 9 2020 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Gale force wind gusts, high waves, and a few thunderstorms are expected tonight. A Gale Warning is in effect for the Lake Michigan nearshore waters. Hazardous conditions for small craft are expected on the bay, where a Small Craft Advisory is in effect tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Conditions hazardous for small craft are likely through Thursday. Gale force wind gusts are possible tonight and again Wednesday evening through Thursday morning. Hykin/Kallas
In the hours before
Special weather statement, Jun 9, 3:27 PM CDT, 10 minutes before
Special Weather Statement National Weather Service Green Bay WI 327 PM CDT Tue Jun 9 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-100000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 327 PM CDT Tue Jun 9 2020 ...HEAVY RAIN AND GUSTY WINDS TONIGHT... Heavy rainfall and gusty winds are expected tonight as the remains of Tropical Storm Cristobal moves across the region. Rainfall totals by Wednesday morning will average 1 to 2 inches with localized flooding of urban areas, as well as rises in rivers and streams. Increasing southeast winds late this afternoon will veer southwest to 15 to 25 mph with gusts up to 40 mph this evening. The strongest winds are expected to occur over eastern Wisconsin. Kallas
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 3:45 AM CDT | Gale Warning | GRB | 27 hr | |
| Jun 9, 3:45 AM CDT | Small Craft Advisory | GRB | 12 hr | |
| Jun 9, 3:48 AM CDT | Beach Hazards Statement | GRB | Door, Kewaunee, Manitowoc | 32 hr |
| Jun 9, 11:07 AM CDT | Flash Flood Watch | GRB | Lincoln, Marathon, Oneida, Vilas, Wood | 16 hr |
Nearby
Wind Advisories in Wisconsin, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.